# SDR CA130822011

- Difficulty date: February 9, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 2620 · Extinguishing System
- Part: Amplifier
- Part number: 47387203
- Condition: Burned
- Location: Fire Suppression
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: F

## Discrepancy

(CAN) AFTER COMPLETION OF PUSHBACK, PILOTS OBSERVED SMOKE WARNING ASSOCIATED WITH AFT CARGO BAY.  PILOTS ACTIVATED THE AFT HRD CARGO BOTTLE.  INSPECTION FOUND THAT THE AFT CARGO HRD BOTTLE, THE LRD BOTTLE, AND BOTH ENG BOTTLES, HAD BEEN DISCHARGED.  ALL DISCHARGED BOTTLES AND THE CONTROL AMPLIFIER, 473872-03, SN 0502.  REMOVED FROM AIRCRAFT.  ACFT WIRING INSPECTED WITH NO ISSUES NOTED.  THE AFT HRD BOTTLE OUTLET DISC WAS FOUND TO HAVE BEEN RUPTURED AS EXPECTED.  THIS CORRELATES WITH THE KNOWN DISCHARGE COMMAND.  THE LRD BOTTLE WAS ALSO FOUND TO HAVE BEEN DISCHARGED.  BOTH OUTLET DISCS WERE FOUND TO HAVE BEEN RUPTURED.  THE FIRING OF THE AFT LRD CARTRIDGE IS EXPECTED, GIVEN THE KNOWN OPERATION OF THE CA, BUT THE FIRING OF THE FWD LRD CARTRIDGE IS NOT.  1 OUTLET DISC WAS FOUND TO HAVE BEEN RUPTURED ON THE ONE INSPECTED ENGINE BOTTLE.  THIS CARTRIDGE FIRING CANNOT BE EXPLAINED BY EXPECTED SYSTEM OPERATION.  THE OTHER ENGINE BOTTLE WAS NOT RETURNED TO UTAS FOR EXAMINATION.  THE APU BOTTLE OUTLET DISC WAS FOUND TO HAVE BEEN RUPTURED.  THIS CARTRIDGE FIRING CANNOT BE EXPLAINED BY EXPECTED SYSTEM OPERATION.  THE CONTROL AMPLIFIER WAS FOUND TO HAVE SUSTAINED SIGNIFICANT THERMAL DAMAGE, IN ADDITION SEVERAL LOW IMPEDANCE PATHS WERE FOUND, INCLUDING FROM POWER TO SOME ENGINE, APU, AND LRD BRIDGEWIRE INTERFACE LINES.   ACFT MFG CONTINUES TO INVESTIGATE.
